Carpbait: Been on the side lane of late... - British Heart Fou...

British Heart Foundation

27,424 members17,988 posts

Carpbait

Carpbait profile image
Carpbait

Been on the side lane of late, however I have been watching questions and responses, the latest is Bisoprolol, I am on 10mg a day, plus Ramipril 10mg a day, advised to have bisoprolol morning Ramipril night, been on this dosage since release from hospital after H/A in 2019, never had a medication review since, what do you fellow hearties think?

19 Replies

You should have an annual meds review, the onus is on you to book this. If you don’t book an appointment then as long as your Blood tests are normal then your meds will continue as they are.

If you are in England, then you will find a reminder printed on your Prescription.

I have questions for you-Are you having any side effects from what you are taking and are you a diabetic? I was put on entresto back in 2018 when fraction rate 15-20 now 20-25. Has kept me out of the hospital. Late year a lot of UTIs. This month Dr. put me on Bisoprolo 5mg. He said I did not have afib. Trying to keep me from an ICD, if possibly do it with medicine. I've read should start Bisoprolo at 1.25 and go up to see if you can tolerate. I can not tolerate a lot of medicines. So my Dr. said I could 1/2 it. I'll start after Easter.

My heart problem might be different from yours. I have not had HA but enlarged heart (chemo 2013). I track my BP, Sugar, weight, and any problems, including watching for sulfate additives in prescriptions.

Carpbait profile image
Carpbait in reply to CillyGirl

I was diagnosed type 2 diabetic many years ago, the only side affects from bisiprol is tiredness mid afternoon, all energy seems to have drained away.

CillyGirl profile image
CillyGirl in reply to Carpbait

Thanks Carpbait. I am on Entrestro 24/26 mg 2X for heart. Couldn't go higher because it drops BP to Low, but it messed with my sugar. Put on Tresiba 6 months ago. It's like a train reaction, because now I am gaining weight. I'm going to try Bisoprolo but want to make sure it does not lower my BP to much since Entrestro has a BP medicine in it, which makes me feel weak and about to fall out. Don't need to be falling. I have never had BP problems. Be careful if you are feeling that way. You do need to let your Dr. know if you are having a problem. I think I will try 1/2 Bisoprolo at night instead of morning since like some are doing. Have a good day!😃

My last review was early October 2019 on Bisoprolol 6.25mg and 10 of Ramipril 5mg am plus 5mg pm. Also another 5 tablets a day. Though I Imagine the GPs have a lot of other stuff to do. I am carrying on ok so happy to leave it until things more settled.

I did receive a text cancelling the appointment last year with a note saying that I will receive an email questionnaire but have not received it yet.

Bisoprolol is a Beta Blocker. It can help with normalising high BP. Ramipril is called an ACE inhibitor and can help with steadying your cardiac equilibrium after a heart attack. It can also protect you from future episodes.

Do you have high Blood pressure or symptoms of heart failure after your H/A.If you do not have to control your BP or have shortness of breath or swelling of your feet you should consult your doctor and ask why you have been given these drugs. Please do not stop taking the drugs. Consult your doctor.

Carpbait profile image
Carpbait in reply to Iswary

After H/A the hospital wanted my blood pressure to be 180/40 at present it is well below that at my last check up, the only concern raised was my heart rate was in the lower sixties lowest being 53, GP only wants to know if It hits 50 beats per min, the week after I completed my cardiac rehab I had a stroke, symptoms now, missing words when talking, weakness right side, right hand stops when writing, The letters M & W come out the wrong way round, so currently on nine medications a day.

Iswary profile image
Iswary in reply to Carpbait

I am sorry to hear that you have had further circulatory episodes.

I am being given to understand from your reply that you are being followed by your GP. Why are you not being followed up by the hospital or a cardiologist? if you are not seeing a specialist , I think you should ask to be referred. Is Covid causing you problems? please see a specialist.

Carpbait profile image
Carpbait in reply to Iswary

Discharged from hospital after 3 days , with a bag load of tablets and little else, the hospital did arrange my cardio rehab and that was it as far as they were concerned, handed over to GP who has only tried changing one med since then, quite happy to keep dishing out sameprescription every 28 days.

Iswary profile image
Iswary in reply to Carpbait

Please ask your GP to Explain your symptoms and problems and also explain the benefits for each of the tablets you are taking. If he/she cannot satisfactorily do this ask very firmly to be referred to a cardiologist. I wish the best.

Carpbait profile image
Carpbait in reply to Iswary

Thanks for the advice,Take care and be safe

Gaz_chops profile image
Gaz_chops in reply to Carpbait

Why do you feel the meds you are on are incorrect? Have you told your GP/Cardiologist about your concerns? Have you asked for a meds review?

Carpbait profile image
Carpbait in reply to Gaz_chops

Sorry for the delay, meds’ were issued on day of release from Hospital, GP has never challenged the amount or strength of medication, it is only reading the effects it is having on other hearties that I have been questioning my medication.

Gaz_chops profile image
Gaz_chops in reply to Carpbait

You really need to tell your GP that you want a meds review. Like I said, the onus is on you.

Carpbait profile image
Carpbait in reply to Gaz_chops

GP only doing over the telephone conversation, I am waiting to do face to face.

Gaz_chops profile image
Gaz_chops in reply to Carpbait

Can I ask why? To discuss meds doesn't require a F2F and if you feel you need to have the review then the sooner the better!

Plus, the new triage system & telephone consults are prob here to stay.

Are you saying you have never had an Outpatients appointment since being discharged from hospital? I'm not surprised you are tired through the afternoon at that dose of Bisoprolol - think I would be asking if you can split the dose equally between morning & nighttime.

Carpbait profile image
Carpbait in reply to shopman

Harefield Hospital does not have an outpatient department, once the cardiac nurse on the ward said I was ok to go that was the end of their involvement, the hospital I did my rehab in was only concerned with the 6 weeks gentle exercises regime, the only person dealing with my H/A & Stroke is my own GP.

You may also like...